MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VORTX - 35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION VORTX - 35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83095
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that coil break occurred.The patient underwent an embolization where the target lesion was located in a mildly tortuous varicocele.A 3mm/6mm vortx-35 coil was used for this treatment and was advanced all the way into the catheter.During procedure, the second pushable coil came out straight and rigid, it did not loop.Both ends of the coil were detached.The detached portion was not removed but remained implanted.The procedure was completed using an embolic glue.No complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: device was not returned, but pictures attached to the complaint show no broken sections, and that it is possible to observe two coils periph where the main coils were bent at the primary coil and stretched at the zap tips sections.However, based on the time event the device, was not damaged before entering the patient, therefore the most likely cause of the reported problem cannot be established due to the lack of testing, so without a proper evaluation of the device, the most likely causes that contributed to the event are unknown.

Brand Name
VORTX - 35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18865120
Report Number2124215-2024-14263
Device Sequence Number3338406
Product Code KRD
UDI-Device Identifier08714729162742
UDI-Public08714729162742
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2026
Device Model Number83095
Device Catalogue Number83095
Device Lot Number0031674573
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown